MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. ID NOW INSTRUMENT US; REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. ID NOW INSTRUMENT US; REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM
Catalog Number NAT-024
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported visible smoke coming from the id-now instrument on or before 06aug2024.There was no visible spark or fire.There was no patient involved.The customer confirmed there was no injury or harm associated with the smoke.
 
Additional Manufacturer Narrative
B3: the date provided is an approximation as the exact event date was not provided.The remainder of the investigation remains in progress.A supplemental report will be provided after completion.
 
Additional Manufacturer Narrative
B3: the date provided is an approximation as the exact event date was not provided.Correction: b5- additional details added to b5 section.Investigation results: the release documentation for instrument pn: nat-024 and instrument serial number (b)(6) was reviewed and the instrument met all release criteria.The current overall incident rate for id now instrument or device smoking for serial number (b)(6) based on the total quantity of devices distributed is (b)(4).Based on the evidence available, the instrument is performing as expected upon receipt at abbott diagnostics scarborough, the instrument was inspected and the customers reported issue could not be verified.The instrument was disassembled in order to look for burnt components.There was no burnt smell or burnt components observed.The instrument was powered on and the display was observed to be stuck on "loading application" and never reached log in screen.Burnt odor or visible smoke was unable to be identified.In conclusion, the customer¿s returned instrument could not be verified for burnt or smoking issue when tested at abbott diagnostics scarborough.Abbott diagnostics scarborough and was unable to determine the exact root cause of the reported issue.
 
Event or Problem Description
The customer reported visible smoke coming from the id-now instrument on or before (b)(6) 2024.The customer reported a power outage happened in their area at the time of the event.There was no visible spark or fire.After smoke was observed, the instrument no longer worked.There was no patient involved.The customer confirmed there was no injury or harm associated with the smoke.

Brand Name
ID NOW INSTRUMENT US
Common Device Name
REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
Manufacturer Contact
rachel blackwell
10 southgate road
scarborough, ME 04074
6613888803
MDR Report Key20039275
Report Number1221359-2024-00569
Device Sequence Number6508035
Product Code OOI
UDI-Device Identifier00811877010593
UDI-Public(01)00811877010593
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K173653
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNAT-024
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by Manufacturer09/24/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown